Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 26, 2011, 5:57 PM EDT for Berrien County, Cass County, Michigan. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- Apr 26, 2011, 6:35 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:01 PM EDT | HAIL 1 | Berrien Center, MI | PEA TO DIME SIZE HAIL FELL FOR 4 TO 5 MINUTES. NOW 1.00 INCH HAIL FALLING. |
| Apr 26, 6:10 PM EDT | HAIL 1 | Dowagiac, MI | 1.00 INCH HAIL CAME IN BURSTS. HAIL IS COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 687 m²/s²
- 0-3 km storm-relative helicity
- 744 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS53 KIWX 262157
SVRIWX
MIC021-027-262245-
/O.NEW.KIWX.SV.W.0020.110426T2157Z-110426T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
EAST CENTRAL BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 645 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
12 MILES SOUTHWEST OF DOWAGIAC...OR 4 MILES NORTHWEST OF NILES...
AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DOWAGIAC...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POKAGON...SUMNERVILLE...INDIAN LAKE...SANDY BEACH...DEWEY LAKE...LA
GRANGE AND MAGICIAN LAKE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4208 8577 4205 8577 4182 8632 4187 8639
4208 8617
TIME...MOT...LOC 2157Z 229DEG 41KT 4188 8629
WIND...HAIL 60MPH 1.00IN
$$
MCS3 follow-up statements
414
WWUS53 KIWX 262212
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT TUE APR 26 2011
MIC021-262222-
/O.CAN.KIWX.SV.W.0020.000000T0000Z-110426T2245Z/
BERRIEN MI-
612 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERRIEN COUNTY IS
CANCELLED...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4188 8621 4200 8620 4207 8615 4208 8577
4206 8577
TIME...MOT...LOC 2212Z 229DEG 41KT 4199 8612
$$
MIC027-262245-
/O.CON.KIWX.SV.W.0020.000000T0000Z-110426T2245Z/
CASS MI-
612 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR DOWAGIAC...AND MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING QUARTER SIZE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4188 8621 4200 8620 4207 8615 4208 8577
4206 8577
TIME...MOT...LOC 2212Z 229DEG 41KT 4199 8612
WIND...HAIL 60MPH 1.00IN
$$
MCS627 WWUS53 KIWX 262227 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 627 PM EDT TUE APR 26 2011 MIC027-262245- /O.CON.KIWX.SV.W.0020.000000T0000Z-110426T2245Z/ CASS MI- 627 PM EDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTH CENTRAL CASS COUNTY IN SOUTHWEST MICHIGAN... AT 624 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL. THIS SEVERE STORM WAS LOCATED OVER NORTH CENTRAL CASS COUNTY...OR ABOUT 5 MILES NORTHEAST OF DOWAGIAC...AND MOVING NORTHEAST AT 45 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH WILL ALSO BE POSSIBLE WITH THIS SEVERE THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OFNORTHERN CASS COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4199 8604 4207 8610 4207 8586 TIME...MOT...LOC 2226Z 229DEG 41KT 4205 8602 WIND...HAIL 60MPH 1.00IN $$ MCS
468 WWUS53 KIWX 262235 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 635 PM EDT TUE APR 26 2011 MIC027-262245- /O.CAN.KIWX.SV.W.0020.000000T0000Z-110426T2245Z/ CASS MI- 635 PM EDT TUE APR 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASS COUNTY IN SOUTHWEST MICHIGAN IS CANCELLED... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4199 8604 4207 8610 4207 8586 TIME...MOT...LOC 2235Z 229DEG 41KT 4211 8591 $$ MCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:44 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 26, 2:44 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT TUE APR 26 2011
.SHORT TERM...
SHRTWV LIFTING NE ACROSS THE AREA THIS AFTN AS ANOTHER STRONG UPR
LEVEL TROF DIGS INTO THE SRN PLAINS. THIS WILL CAUSE CDFNT OVER WRN
IL TO MOVE INTO OUR AREA THIS EVE AND WEAKEN/STALL OUT AS NEXT LOW
DEEPENS OVER THE SRN PLAINS. IN RESPONSE TO NRN SHRTWV/CDFNT... SCT
TSTMS WHICH DEVELOPED OVER CENTRAL IL EARLY THIS AFTN SHOULD MOVE
ACROSS OUR AREA LATE THIS AFTN/EARLY THIS EVE. 12Z NAM NOT AS
BULLISH WITH BACKED SOUTHERLY LOW LEVEL FLOW/CURVED HODOGRAPHS
DURING THIS PERIOD AS EARLIER RUN... AND WOLCOTT PROFILER/18Z DTX
SOUNDING INDICATES ONLY WK DIRECTIONAL SHEAR THOUGH STRONG SPEED
SHEAR. ALSO... CLOUD COVER HAS LIMITED DIURNAL
HEATING/DESTABILIZATION OVER OUR AREA BUT THE LOW CLOUDS APPEAR TO
GRDLY BREAKING UP ON VISIBLE IMAGERY. THUS... RISK OF SVR TSTMS
STILL VALID LATE THIS AFTN/EARLY EVE... WITH GREATEST THREAT
DAMAGING WINDS. LARGE HAIL ALSO PSBL AS COOLING ALOFT ASSOCIATED
WITH SHRTWV LIFTING ACROSS THE CWA STEEPENS LAPSE RATES.
MODELS APPEAR TO HAVE CONVECTIVE FEEDBACK ISSUES WITH SRN PLAINS LOW
AS IT LIFTS NNE ALONG STALLED BOUNDARY AND ACROSS OUR CWA
TONIGHT/WED. GIVEN THIS PROBLEM, LEANED TOWARD LATEST SREF WHICH
SUGGESTS A SLOWER AND MORE CONSISTENT DEEPENING AS THE LOW MOVES
THROUGH THE AREA. GIVEN STRONG FORCING OVER PROLONGED PERIOD AS LOW
LIFTS NNE ALONG STALLED BOUNDARY IN EXCESSIVELY MOIST AIRMASS WITH
PWAT >1"... LOCALLY HEAVY RAINFALL CERTAINLY LOOKS PSBL AS INDICATED
BY VARIOUS MODEL SOLUTIONS...ALBEIT AT DIFFERENT TIMES AND
LOCATIONS. HWVR...GIVEN SATURATED GROUND CONDITIONS AND HIGH RIVER
LEVELS FROM PERSISTENT RAINS OVER THE PAST FEW WEEKS... FEEL THREAT
OF FLOODING AS THIS SYSTEM MOVES THROUGH IS HIGH ENOUGH TO ISSUE AN
FFA ACROSS THE CWA.
LARGE DIFFERENCES AMONG SHORT RANGE MODELS ON HOW LONG RAIN FROM
THIS SYSTEM WILL LINGER OVER THE AREA WITH GFS SUGGESTING HEAVY RAIN
MAY PERSIST IN DEFORMATION ZONE OVER NW PORTION OF CWA WHILE NAM HAS
MORE WESTERLY TRACK OF UPR LOW PLACING CWA IN DRY SLOT BY WED EVE.
SREF CONTS TO BE A GOOD COMPROMISE SOLUTION WITH WKR SHRTWV LIFTING
NE ACROSS INDIANA/NW OH WED NGT...KEEPING SHOWERS GOING ACROSS OUR
AREA BUT WITH LESS QPF THAN INDICATED BY GFS.
LITTLE CHANGE TO PREVIOUS GRIDDED TEMPS OR 12Z MOS FORECASTS WITH
LOWS TONIGHT EXPECTED TO RANGE FROM THE M40S NEAR LM TO THE UPR 50S
SE... HIGHS WED FROM THE L60S NW TO THE L70S SE... AND TURNING
COOLER WED NGT WITH LOWS IN THE 40S.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
RAW AND BREEZY CONDITIONS ARE EXPECTED THURSDAY INTO THURSDAY
EVENING UNDERNEATH A MID LEVEL TROUGH AXIS THAT WILL BE PIVOTING
THROUGH THE GREAT LAKES AND OH VALLEY. ALSO EXPECT SCATTERED SHOWERS
PER CYCLONIC FLOW AND WRAP AROUND MOISTURE WITHIN A RELATIVELY
UNSTABLE ENVIRONMENT BELOW 700 HPA. COVERAGE OF SHOWERS AND DRIZZLE
STILL A LITTLE UNCERTAIN SO DECIDED AGAINST UPGRADING FROM CHC TO
SCT WORDING FOR THIS PACKAGE. RIDGING THROUGH THE COLUMN WILL PASS
THROUGH THE AREA FRIDAY INTO SATURDAY MORNING...WHICH WILL PROVIDE
THE FA WILL CLEARING SKIES AND WARMING TEMPS. RETURN FLOW BEHIND
THIS RIDGE BY SATURDAY AFTERNOON WILL SUPPORT ADDITIONAL WAA AND
HIGHS ABOVE NORMAL...APPROXIMATELY 20 DEGREES WARMER THAN THURSDAY.
ATTENTION THEN TURNS TO THE NEXT LONGWAVE UPPER TROUGH TO IMPACT THE
FA SATURDAY NIGHT THROUGH MONDAY. STILL PLENTY OF SPREAD WITHIN
MODEL SOLUTIONS...WITH THE GFS/GEFS MUCH MORE PROGRESSIVE WITH THE
TROUGH AND THE ECMWF MUCH SLOWER. THESE DIFFERENCES ARE MAINLY TIED
TO THE SPEED/DEPTH OF ENERGY ROUNDING THE BASE OF THIS TROUGH AND THE
EASTERN PROGRESS OF AN UPPER LOW THAT MAY STALL OUT OVER THE WESTERN
ATLANTIC FOR A TIME. MORE IMPRESSIVE AND FARTHER WEST WESTERN
ATLANTIC BLOCKING CONTINUES TO BE OFFERED UP IN THE ECMWF...WHICH
HAS RESULTED IN THE SLOWER UPSTREAM TROUGH AND FROPA. TAILORED GRIDS
TOWARDS A GEFS/GFS/ECMWF/PREVIOUS FCST BLEND FOR THIS PACKAGE. OPTED
NOT TO RAISE POPS SATURDAY NIGHT INTO SUNDAY AS THE CWA COULD GET
SPLIT WITH STRONGER FORCING MISSING TO THE NW AND DEEPER MOISTURE
AND INSTABILITY LOCKED UP TO THE SOUTH. LOWERED POPS A BIT ACROSS
THE NORTH ON SUNDAY GIVEN THE TREND TOWARDS THE GFS/GEFS/UKMET
SOLUTIONS. HYDRO/HVY RAIN THREAT NOT LOOKING AS IMPRESSIVE AS THE
CURRENT SYSTEM AS THIS UPPER TROUGH HAS A MORE POSITIVE/NUETRAL LOOK
TO IT. COOLER AIR WILL FILTER IN EARLY NEXT WEEK BEHIND THIS
SYSTEM. LEFT MONDAY AND TUESDAY DRY AT THIS TIME...ALTHOUGH COULD
SEE A FEW INSTABILITY SHOWERS UNDER COLD POOL MONDAY.
COVERAGE/CONFIDENCE TOO LOW TO INTRODUCE POPS ATTM.
&&
.AVIATION...
AIRMASS IN WARM SECTOR DESTABILIZING AND TSTMS FORMING OVER
CENTRAL IL EARLY THIS AFTN. THESE SHOULD MOVE NE AND SPREAD EAST THIS
AFTN AS DIFFUSE CDFNT ALONG MS RIVER MOVES EAST AND UPR LEVEL
SHRTWV LIFTS NE ACROSS NRN INDIANA. ANOTHER LOW PRESSURE SYSTEM
EXPECTED TO LIFT NNE ALONG STALLED FRONT LATE TONIGHT AND WED.
FCST PREDOMINANTLY MVFR CONDITIONS THROUGH THE PERIOD... THOUGH BRIEF
IFR CONDITIONS IN TSRA PSBL THIS AFTN/EVE... ALSO MORE WIDESPREAD
IFR CONDITIONS COULD DVLP LATE TONIGHT OR WED AS NEXT LOW MOVES
THROUGH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 2 AM EDT /1 AM CDT/ WEDNESDAY THROUGH
WEDNESDAY EVENING FOR INZ003>009-012>018-020-022>027-
032>034.
MI...FLASH FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR MIZ077>081.
OH...FLASH FLOOD WATCH FROM 2 AM EDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JTHazardous weather outlook, Apr 26, 3:21 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EDT TUE APR 26 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 321 PM EDT TUE APR 26 2011 /221 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WATER LEVELS ON MANY AREA RIVERS WILL CONTINUE TO RISE THIS AFTERNOON. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS. SOUTH WINDS WILL GUST TO 30 TO 40 MPH LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE... WITH LARGE HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES BEING THE MAIN THREAT. MORE RAIN WILL LIFT NORTHWARD INTO THE AREA LATE TONIGHT INTO WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. MANY AREAS REMAIN SATURATED FROM RECENT HEAVY RAINFALL...AND ADDITIONAL RAIN LATE TONIGHT MAY RESULT IN FLASH FLOODING... THUS A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH IS IN EFFECT FOR WEDNESDAY. RIVER FLOODING WILL BECOME INCREASINGLY LIKELY FOR MID TO LATE WEEK AS RUNOFF FROM RAIN TODAY AND WEDNESDAY WILL LEAD TO ADDITIONAL RIVER RISES. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY ACROSS NORTHWEST OHIO AND NORTHEAST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 321 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 26, 5:12 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 512 PM EDT TUE APR 26 2011 INZ003-004-MIZ077-262145- BERRIEN MI-LA PORTE IN-ST. JOSEPH IN- 412 PM CDT TUE APR 26 2011 AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LA PORTE...OR NEAR WESTVILLE...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LA PORTE... NEW CARLISLE AND THREE OAKS... WATERFORD... BYRON AND SPRINGVILLE... ROLLING PRARIE AND HESSTON... HUDSON LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING/1000 PM EDT TUESDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4192 8657 4173 8634 4143 8683 4162 8692 TIME...MOT...LOC 2112Z 223DEG 40KT 4155 8680 MCS
Local storm report, Apr 26, 5:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL LAPORTE 41.61N 86.72W
04/26/2011 E1.00 INCH LAPORTE IN TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS FALLING AT THIS TIME.
&&
EVENT NUMBER IWX1100690
FISHERSpecial weather statement, Apr 26, 5:31 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EDT TUE APR 26 2011
INZ014-016-262200-
KOSCIUSKO IN-MARSHALL IN-
531 PM EDT TUE APR 26 2011
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CULVER...OR 11 MILES SOUTH OF PLYMOUTH...
MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BREMEN...
BOURBON AND INWOOD...
ETNA GREEN AND HOFFMAN LAKE...
CLUNETTE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4149 8611 4147 8607 4145 8606 4144 8602
4131 8584 4117 8634 4118 8637 4122 8644
TIME...MOT...LOC 2131Z 231DEG 41KT 4122 8634
JCLocal storm report, Apr 26, 5:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 E LAPORTE 41.61N 86.70W
04/26/2011 M1.00 INCH LA PORTE IN COCORAHS
&&
EVENT NUMBER IWX1100691Local storm report, Apr 26, 5:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL BUCHANAN 41.83N 86.36W
04/26/2011 E1.00 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100692
FISHERLocal storm report, Apr 26, 5:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BUCHANAN 41.83N 86.36W
04/26/2011 M1.00 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100693
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:22 PM EDT | Flash Flood Watch | IWX | Branch, Cass, Hillsdale, Saint Joseph | 37 hr |
| Apr 26, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 42 min |
| Apr 26, 6:00 PM EDT | Special Weather Statement | IWX | Van Buren | 15 min |
| Apr 26, 6:14 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 20 min |
| Apr 26, 7:38 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.